Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 306, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 5, 2005, 7:15 PM MDT for Sheridan County, Nebraska. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2005, 7:15 PM MDT (01:15 UTC)
- Expired
- Jul 5, 2005, 7:45 PM MDT
- In force
- 30 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Sheridan County, NE
The radar
The North Platte radar (KLNX), 159 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 1:25 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 1.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 481 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 2078 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 060115
SVRLBF
NEC161-060145-
/O.NEW.KLBF.SV.W.0306.050706T0115Z-050706T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
715 PM MDT TUE JUL 5 2005
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA
* UNTIL 745 PM MDT
* AT 707 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR CLINTON...OR ABOUT NEAR RUSHVILLE...AND
MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL CENTRAL SHERIDAN COUNTY AT 730 PM MDT
RURAL EASTERN SHERIDAN COUNTY AT 740 PM MDT
RUSHVILLE AND CLINTON NOW THROUGH 730 PM MDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4287 10210 4283 10248 4267 10259 4239 10243
4245 10207 4269 10207 4277 10207 4277 10210
$$
CDC2 follow-up statements
000
WWUS53 KLBF 060132
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
831 PM CDT TUE JUL 5 2005
NEC161-060145-
/O.CON.KLBF.SV.W.0306.000000T0000Z-050706T0145Z/
SHERIDAN NE-
731 PM MDT TUE JUL 5 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM MDT FOR
CENTRAL SHERIDAN COUNTY...
AT 722 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR CLINTON...OR ABOUT 7 MILES EAST OF
RUSHVILLE...MOVING SOUTHEAST AT 10 MPH.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4280 10231 4276 10243 4267 10259 4239 10243
4245 10207 4269 10207 4277 10207 4277 10210
$$
CDC000
WWUS53 KLBF 060145
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
844 PM CDT TUE JUL 5 2005
NEC161-060154-
/O.EXP.KLBF.SV.W.0306.000000T0000Z-050706T0145Z/
SHERIDAN NE-
744 PM MDT TUE JUL 5 2005
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SHERIDAN COUNTY
EXPIRES AT 745 PM MDT...
THIS STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS AND NO LONGER POSES A SEVERE WEATHER THREAT.
CONDITIONS REMAIN FAVORABLE FOR SEVERE THUNDERSTORMS. A SEVERE
THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM MDT.
LAT...LON 4280 10231 4276 10243 4267 10259 4239 10243
4245 10207 4269 10207 4277 10207 4277 10210
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 1:25 PM MDT, 5 hours 50 minutes earlier.
Area forecast discussion, Jul 5, 1:25 PM MDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 225 PM CDT TUE JUL 5 2005 ...FORECAST CHALLENGES ARE PRECIP CHANCES OVER THE NEXT 36 HOURS...THEN TEMPS... .DISCUSSION... NEAR TERM (TONIGHT THROUGH FRIDAY)...MAIN FORECASTING CHALLENGES IN THE NEAR TERM ARE PRECIP CHANCES AND SEVERE CHANCES OVER THE NEXT 36 HOURS. CAP ERODING QUICKLY UPSTREAM OVER THE BLACK HILLS...SWRN SD AND NWRN NEBR ATTM. ROBUST SB CAPES OF 2-3K EXTEND FROM SNY NWWD TO CDR ATTM PER LAPS DATA. A QUICK LOOK AT SHEAR VIA THE MODELS...CONTINUES TO INDICATE MARGINAL SHEAR ACROSS THE NRN PANHANDLE...WITH STRONGER SHEAR OVER THE SRN PANHANDLE AND NERN CO. WITH STEEP LAPSE RATES AND COLD H5 AIR ALOFT...MAIN SVR THREAT SHOULD BE FROM LARGE HAIL. AM EXPECTING TORNADO THREAT TO BE FAIRLY MINIMAL ACROSS THE FA AS SURFACE TO 3 KM HELICITY...AS WELL AS STRONGER SHEAR...LOCATED OFF TO THE WEST AND SOUTH. ONGOING FCST IN PRETTY GOOD SHAPE FOR TONIGHT WITH THE HIGHEST POPS ACROSS THE CENTRAL AND WESTERN AREAS...WITH THE LOWEST ACROSS THE NERN ZONES. ON WEDNESDAY AND THURSDAY...ANOTHER ROUND OF TSRAS ARE EXPECTED TO DEVELOP ACROSS THE PANHANDLE LATE IN THE AFTERNOON. H5 PATTERN AMPLIFIES FURTHER...WITH ONE LAST WAVE DIVING SSEWD INTO THE NRN PANHANDLE FROM THE BLACK HILLS DURING THE AFTERNOON. SB CAPES RANGE FROM 1-2K J/KG DURING THE AFTERNOON. WITH PLENTY OF LOW LEVEL JUICE IN PLACE...OPTED FOR MENTION OF THUNDER FOR ONE FINAL DAY. GIVEN THE INCREASED AMPLITUDE OF THE MID LEVEL FLOW...I DIDNT CARRY POP FCST AS FAR EAST AS TONIGHTS. THE EAST SHOULD REMAIN RELATIVELY DRY TOMORROW AND BEYOND. DRY CONDS EXPECTED ON THURSDAY AS H5 HTS RISE 20 TO 30 GPM AND H5 TEMPS RISE 2-3C. LONG TERM (SATURDAY THROUGH TUESDAY)...MODELS CONSISTENT THIS MORNING WITH RIDGE ANCHORED OVER THE CENTRAL CONUS THROUGH EARLY NEXT WEEK. GUIDANCE POPS...AS WELL AS HPC GUIDANCE...PLACE POPS WELL BELOW CLIMO FOR THE PERIOD AND WILL CONTINUE DRY CONDS. TEMPS WILL BE IN THE LOWER TO MID 90S FOR THE PERIOD...WITH LITTLE DAY TO DAY CHANGE IN H85 TEMPS NOTED. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE && CLB
Hazardous weather outlook, Jul 5, 2:16 PM MDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 316 PM CDT TUE JUL 5 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-061100- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 316 PM CDT TUE JUL 5 2005 ...SEVERE THUNDERSTORM WATCH FOR THE EASTERN NEBRASKA PANHANDLE UNTIL 9 PM MDT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THUNDERSTORMS DEVELOPING OVER WYOMING AND SOUTH DAKOTA WILL SLOWLY PROGRESS TO THE SOUTHEAST WHERE AN UNSTABLE AIRMASS IS IN PLACE. THUNDERSTORMS ENTERING THIS AIRMASS WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL THE MAIN THREAT. BEST CHANCES FOR THUNDERSTORMS THIS EVENING WILL BE WEST OF HIGHWAY 83. OVERNIGHT...CONDITIONS WILL BE FAVORABLE FOR THE FORMATION OF CONVECTIVE COMPLEXES ACROSS THE OUTLOOK AREA...MAINLY SOUTH AND EAST OF A LINE FROM VALENTINE TO ELLSWORTH. THESE STORMS MAY PRODUCE STRONG WINDS AND LARGE HAIL ALONG WITH LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY UPPER LEVEL RIDGING WILL BUILD INTO THE OUTLOOK AREA WEDNESDAY...BRINGING WITH IT ADDITIONAL CHANCES FOR THUNDERSTORM DEVELOPMENT. THEREAFTER...CONDITIONS ARE EXPECTED TO BE MAINLY DRY WITH WARMER TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. JMC
In the hours before
Local storm report, Jul 5, 5:16 PM MDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
616 PM CDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 4 N ANTIOCH 42.13N 102.62W
07/05/2005 0.75 INCH SHERIDAN NE PUBLIC
&&
RLBLocal storm report, Jul 5, 5:31 PM MDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
631 PM CDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 7 N ANTIOCH 42.17N 102.62W
07/05/2005 1.75 INCH SHERIDAN NE PUBLIC
&&
RLBLocal storm report, Jul 5, 6:01 PM MDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
701 PM CDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 16 SW AMELIA 42.07N 99.18W
07/05/2005 0.75 INCH GARFIELD NE PUBLIC
&&
RLBLocal storm report, Jul 5, 6:23 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
723 PM CDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM HAIL GORDON 42.81N 102.20W
07/05/2005 0.75 INCH SHERIDAN NE PUBLIC
&&
RLBLocal storm report, Jul 5, 6:34 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
734 PM CDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 1 NW AMELIA 42.24N 98.97W
07/05/2005 0.75 INCH HOLT NE CO-OP OBSERVER
&&
RLBLocal storm report, Jul 5, 7:10 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
810 PM CDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM HAIL 6 WSW INMAN 42.35N 98.64W
07/05/2005 0.88 INCH HOLT NE PUBLIC
&&
RLBThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:08 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 42 min |
| Jul 5, 6:14 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 31 min |
| Jul 5, 6:22 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 23 min |
| Jul 5, 6:47 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 28 min |
| Jul 5, 6:59 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 31 min |
| Jul 5, 7:17 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 88 min |
| Jul 5, 7:32 PM MDT | Severe Thunderstorm Warning | LBF | Rock | 28 min |
| Jul 5, 7:56 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 49 min |
| Jul 5, 8:38 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 39 min |
| Jul 5, 8:44 PM MDT | Severe Thunderstorm Warning | LBF | Brown | 61 min |
| Jul 5, 8:49 PM MDT | Severe Thunderstorm Warning | LBF | Grant | 26 min |
| Jul 5, 9:13 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 32 min |
| Jul 5, 9:23 PM MDT | Severe Thunderstorm Warning | LBF | Rock | 37 min |
| Jul 5, 9:47 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 28 min |
| Jul 5, 10:01 PM MDT | Severe Thunderstorm Warning | LBF | Rock | 21 min |
| Jul 5, 10:01 PM MDT | Severe Thunderstorm Warning | LBF | Boyd | 44 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.